Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Anonymouseeee

Acne After Anorexia

Recommended Posts

Hi;)

This is a question considering anorexia and acne:

I had anorexia nervosa and have been recovered for about 6 months now. Early on in my recovery I started getting acne, which is now quite bad. I have tried many, many things, none of which seem to have worked so I was wondering: could this have anything to do with my hormones: as I still haven't got my period back.

Will the acne clear up when I get my period? Does anyone have any experience?

Thank you xx

Share this post


Link to post
Share on other sites

First I'd like to say I am so sorry for your having to fight this battle, I know it's not easy.

I'd wager an educated guess that anorexia compromised your body's digestive and endocrine systems and coming back into balance, may take a little time. Just like getting food back in your stomach probably caused some discomfort at first, your skin, also an excretory organ, will have to relearn what to do with food.

Be wary of whey protein if you were on any kind of gaining shake as there is a direct link between whey and acne . I hope you are eating lots of vegetables, high in magnesium, limiting processed foods and sugars , and taking a balanced multivitamin. 45O mg per day of Magnesium and full DVA other vitamins and minerals. When you are healthy your period Will follow . I also lost my period due to anorexia (loss of appetite from depression not body dysmorphia) and it came back with vitamins and proper nutrition. Make sure your bowel movements are healthy and regular and are happening 2 to 3 times a day

Lastly you must be on an emotional roller coaster. Anorexia put your adrenals on hyperdrive. The more emotionally calm you are the more your body/skin will behave, so ask your doctor what measures you can take safely to treat any anxiety or depression issues you're continuing to have. St. John's wort or SAM-e or GABA or all three might help, if you are not already on antidepressants. If you are in antidepressants it is very possible they are a contributing source of your acne

I wish I could give more specific answer - perhaps ED recovery forums would be a good resource.

Edited by ZhenZhu

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×